Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 75, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2019, 5:21 PM EDT for 4 counties in Ohio. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 1, 2019, 6:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:40 PM EDT | HAIL 1 | 2 N Napoleon, OH | |
| Jun 1, 5:53 PM EDT | HAIL 1 | 2 Ne Bryan, OH | |
| Jun 1, 6:05 PM EDT | HAIL 1 | 1 Wnw Napoleon, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WUUS53 KIWX 012121
SVRIWX
OHC039-051-069-171-012215-
/O.NEW.KIWX.SV.W.0075.190601T2121Z-190601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
521 PM EDT Sat Jun 1 2019
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Defiance County in northwestern Ohio...
Northwestern Henry County in northwestern Ohio...
Southwestern Fulton County in northwestern Ohio...
Southeastern Williams County in northwestern Ohio...
* Until 615 PM EDT.
* At 521 PM EDT, severe thunderstorms were located along a line
extending from near Pioneer to near Stryker to near Bryan, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Napoleon, Bryan, Wauseon, Archbold, West Unity, Stryker, Pulaski,
Evansport, Pettisville, Zone, Ridgeville Corners, Williams Center,
Gerald, Elmira, Tedrow, Okolona and Ottokee.
This includes Interstate 80 in Ohio between mile markers 18 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 8420 4141 8465 4154 8450 4164 8445
4162 8413 4141 8411
TIME...MOT...LOC 2121Z 286DEG 23KT 4167 8452 4153 8449 4144 8460
HAIL...1.00IN
WIND...60MPH
$$
MARSILI2 follow-up statements
500
WWUS53 KIWX 012139
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
539 PM EDT Sat Jun 1 2019
OHC039-051-069-171-012215-
/O.CON.KIWX.SV.W.0075.000000T0000Z-190601T2215Z/
Defiance OH-Henry OH-Fulton OH-Williams OH-
539 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN DEFIANCE...NORTHWESTERN HENRY...SOUTHWESTERN FULTON
AND SOUTHEASTERN WILLIAMS COUNTIES...
At 538 PM EDT, severe thunderstorms were located along a line
extending from near Fayette to near Stryker to near Bryan, moving
east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These storms have a history of producing ping pong ball to golf ball
sized hail.
Locations impacted include...
Napoleon, Bryan, Wauseon, Archbold, West Unity, Stryker, Pulaski,
Evansport, Pettisville, Zone, Ridgeville Corners, Williams Center,
Gerald, Elmira, Tedrow, Okolona and Ottokee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 8420 4141 8465 4154 8450 4164 8445
4162 8413 4141 8411
TIME...MOT...LOC 2138Z 286DEG 23KT 4164 8440 4150 8437 4141 8448
HAIL...1.50IN
WIND...60MPH
$$
MARSILI930
WWUS53 KIWX 012209
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
609 PM EDT Sat Jun 1 2019
OHC171-012219-
/O.CAN.KIWX.SV.W.0075.000000T0000Z-190601T2215Z/
Williams OH-
609 PM EDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMS COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
Therefore, the warning has been cancelled. Additional storms may
produce gusty winds to 50 mph and dime sized hail through 630 PM EDT.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Ohio.
LAT...LON 4133 8420 4137 8438 4163 8423 4162 8413
4141 8411
TIME...MOT...LOC 2209Z 286DEG 23KT 4159 8416 4145 8413 4136 8424
$$
OHC039-051-069-012215-
/O.CON.KIWX.SV.W.0075.000000T0000Z-190601T2215Z/
Defiance OH-Henry OH-Fulton OH-
609 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN DEFIANCE...NORTHWESTERN HENRY AND SOUTH CENTRAL
FULTON COUNTIES...
At 609 PM EDT, severe thunderstorms were located along a line
extending from near Wauseon to near Napoleon to 8 miles northeast of
Defiance, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Napoleon, Wauseon, Archbold, Tedrow, Pettisville, Ridgeville Corners,
Okolona, Gerald and Ottokee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 8420 4137 8438 4163 8423 4162 8413
4141 8411
TIME...MOT...LOC 2209Z 286DEG 23KT 4159 8416 4145 8413 4136 8424
HAIL...1.00IN
WIND...60MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:59 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 2:59 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 259 PM EDT Sat Jun 1 2019 .SYNOPSIS... Issued at 259 PM EDT Sat Jun 1 2019 Showers and storms are possible through the late evening. Some of these storms may be severe with hail and damaging winds. Cool and dry conditions are expected Sunday through Tuesday but additional rain is expected thereafter. && .SHORT TERM...(This Evening through Tonight) Issued at 259 PM EDT Sat Jun 1 2019 Continue to focus primarily on severe chances this afternoon and into the late evening. Our CWA continues to destabilize this afternoon with surface temps around 80F and relatively cold temps aloft. Surface dewpoints continue to run a few degrees lower than guidance but excellent low/midlevel lapse rates still yielding around 2K J/kg 0-1km MLCAPE per SPC/RAP mesoanalysis. Still waiting on a trigger though with general AVA/subsidence/capping over IN. Elevated WAA supporting convection across Michigan but this forcing remains just north of our CWA. Guidance suggests enough heating late this afternoon to erode lingering cap (particularly NE) and old outflow/differential heating boundaries/lake breeze could generate a few isolated storms during the afternoon/early evening as suggested by the RAP. If this occurs...there will be a marginal severe risk for wind and hail due to instability but storms will remain "pulsey" given complete lack of deep layer shear over our area this afternoon and little/no forcing for organization. Much better forcing (and shear) arrives later this evening with approach of fairly vigorous shortwave currently entering northern IL. Associated cold front won't cross our area until 01-05Z tonight. Two areas for concern with this later activity. One...potential for a few isolated storms to develop ahead of the main front. Similar to this afternoon...this would tap into better diurnal instability but lack better forcing/shear. Two...with primary shortwave/cold front. Diurnal timing is not favorable but healthy midlevel CVA and lapse rates aloft could maintain stronger updrafts into the late evening. Hail and damaging winds would be the primary concern. Very wet antecedent conditions always lead to some flooding concern with thunderstorms but expect storms will move fairly quickly and remain more on the scattered side. Bottomline...several lower-end chances for severe storms through the late evening across much of the CWA. The risk is certainly there but delineating any particular location and exact timing is difficult in this scenario. && .LONG TERM...(Sunday through Saturday) Issued at 259 PM EDT Sat Jun 1 2019 Sun/Mon/Tue still looking dry and pleasant with brief period of highly amplified flow leaving our region in cool/dry NNW flow. Incoming airmass is relatively chilly with 850mb temps around 0C across MI and only mid-single digits over Indiana. This yields highs in the mid/upper 60s and lows Mon morning near 40F. Will still likely be a fair amount of cu on Sunday and even an outside chance for a shower in our far east with trough axis swinging through the eastern Lakes but will hold with silent 10 PoP. Our reprieve will be short-lived though. Westerly flow returns high theta-e plume to the area Tuesday night with an upper low meandering into the region by the weekend. This leads to several periods of rain and cloudy skies. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 126 PM EDT Sat Jun 1 2019 Atmosphere becoming very unstable but still capped. Area of storms have moved by to our north where less capping and better forcing exists. Cannot rule out an isolated tsra through the afternoon near terminals but chances too low for inclusion. Better chances arrive this evening ahead of cold front and stronger forcing aloft. Expect better coverage with scattered tsra at that time and made only minor adjustments to timing, mainly pushing start time back a bit. Front passes bringing end to pcpn and northwest winds for Sunday. Models bringing MVFR cigs into KFWA so added a group for this overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 3:09 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 309 PM EDT Sat Jun 1 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 309 PM EDT Sat Jun 1 2019 /209 PM CDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ043-046-021915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 309 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 1, 4:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
457 PM EDT Sat Jun 1 2019
INZ013-015-012130-
Fulton-Pulaski-
457 PM EDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PULASKI AND
NORTHWESTERN FULTON COUNTIES...
At 456 PM EDT/356 PM CDT/, a strong thunderstorm was located 10 miles
west of Rochester, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Kewanna, Leiters Ford, Bruce Lake Station, Lake Bruce,
Tiosa and Lake Manitou.
&&
LAT...LON 4117 8633 4117 8621 4102 8616 4100 8649
4109 8652
TIME...MOT...LOC 2056Z 252DEG 23KT 4107 8640
HAIL...0.50IN
WIND...40MPH
CRSpecial weather statement, Jun 1, 4:58 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Northern Indiana 458 PM EDT Sat Jun 1 2019 OHZ001-002-012130- Fulton-Williams- 458 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT FULTON AND EAST CENTRAL WILLIAMS COUNTIES... At 458 PM EDT, a strong thunderstorm was located near Archbold, moving east at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Wauseon, Archbold, Swanton, Delta, West Unity, Stryker, Pettisville, Brailey, Zone, Winameg, Elmira, Tedrow and Ottokee. This includes Interstate 80 in Ohio between mile markers 20 and 48. Seek shelter until these storms pass. && LAT...LON 4149 8446 4162 8442 4167 8388 4149 8388 TIME...MOT...LOC 2058Z 264DEG 23KT 4156 8433 HAIL...0.75IN WIND...40MPH MARSILI
Local storm report, Jun 1, 5:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 W GULIVOIRE PARK 41.62N 86.31W
06/01/2019 E1.25 INCH ST. JOSEPH IN PUBLIC
&&
MCDLocal storm report, Jun 1, 5:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 3 SE DUNLAP 41.61N 85.88W
06/01/2019 E0.75 INCH ELKHART IN TRAINED SPOTTER
DIME TO PENNY SIZED HAIL OBSERVED.
&&
MCDLocal storm report, Jun 1, 5:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL JIMTOWN 41.64N 86.02W
06/01/2019 E0.70 INCH ELKHART IN TRAINED SPOTTER
UP TO HALF INCH DIAMETER HAIL OBSERVED WITH
PEA SIZED HAIL.
&&
MCDLocal storm report, Jun 1, 5:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SSE MISHAWAKA 41.64N 86.16W
06/01/2019 E0.88 INCH ST. JOSEPH IN TRAINED SPOTTER
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:16 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 11 days |
| Jun 1, 3:45 PM EDT | Special Weather Statement | IWX | Henry | 45 min |
| Jun 1, 4:51 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | IWX | Fulton | 32 min |
| Jun 1, 5:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 41 min |
| Jun 1, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 59 min |
| Jun 1, 5:59 PM EDT | Flash Flood Warning | IWX | Fulton, Henry, Williams | 4 hr |
| Jun 1, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 41 min |
| Jun 1, 6:16 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 44 min |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 46 min |
| Jun 1, 6:52 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 38 min |
| Jun 1, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
| Jun 1, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 46 min |
| Jun 1, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 37 min |
| Jun 1, 7:31 PM EDT | Special Weather Statement | IWX | Putnam | 29 min |
| Jun 1, 7:39 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 51 min |
| Jun 1, 7:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Williams | 77 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | IWX | Defiance | 44 min |
| Jun 1, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.